Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 10, NWS Pocatello, ID

April 1, 2018

NWS Pocatello, ID issued this wind advisory at Apr 1, 2018, 3:07 AM MDT. It took effect at Apr 2, 2018, 6:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 3:07 AM MDT (09:07 UTC)
In effect from
Apr 2, 2018, 6:00 AM MDT
Expired
Apr 2, 2018, 7:00 PM MDT
In force
13 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

621 
WWUS75 KPIH 010907
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
307 AM MDT Sun Apr 1 2018

IDZ019-012100-
/O.NEW.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
307 AM MDT Sun Apr 1 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MDT MONDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 6 AM to 3 PM MDT Monday. 

* IMPACTS/TIMING...Strong winds will develop early Monday morning
  and persist into Monday afternoon. Difficult driving conditions
  are likely and reduced visibilities from areas of blowing dust
  are possible.

* WINDS...Southwest 20 to 30 mph with gusts to 45 mph.

* LOCATIONS...Dubois, St. Anthony and Ashton, including 
  Interstate 15 and U.S. Highway 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ020-022-012100-
/O.EXB.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/
Upper Snake River Plain-South Central Highlands-
Including the cities of Idaho Falls, Rexburg, Malad City, Oakley,
and Rockland
307 AM MDT Sun Apr 1 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

The National Weather Service in Pocatello has issued a High Wind
Watch, which is in effect from Monday morning through Monday
evening. 

* IMPACTS/TIMING...Potential for strong and damaging winds Monday
  morning through Monday afternoon. Very strong cross winds are
  possible along Interstate 84. Areas of blowing dust may reduce
  visibilities. Road closures are possible.

* WINDS...Sustained west winds 30 to 40 mph with gusts to near 58
  mph possible. 

* LOCATIONS...Interstate 84 from the Utah border to the Interstate
  84/86 interchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

IDZ017-021-012100-
/O.EXT.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
307 AM MDT Sun Apr 1 2018

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* IMPACTS/TIMING...Potential for strong and damaging winds Monday
  morning through Monday afternoon. Very strong cross winds on US
  93 through Shoshone, US 26 through Richfield, and Interstate 15
  from Pocatello to Idaho Falls. Areas of blowing dust may reduce
  visibilities at times. Road closures are possible.

* WINDS...Sustained west winds 35 to 45 mph with gusts to near 
  58 mph possible. 

* LOCATIONS...Interstate 84 and 86 from Burley to Pocatello and
  Interstate 15 north to Idaho Falls. U.S. Highways 20 and 26
  including Idaho National Labs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
4 follow-up statements
476 
WWUS75 KPIH 011957
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
157 PM MDT Sun Apr 1 2018



IDZ019-021100-
/O.CON.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
157 PM MDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM MDT MONDAY...

* IMPACTS/TIMING...Strong winds will develop early Monday 
  morning and persist into Monday afternoon. Difficult driving 
  conditions are likely and reduced visibilities from areas of 
  blowing dust are possible. 

* WINDS...Southwest 20 to 30 mph with gusts to 45 mph.

* LOCATIONS...Dubois, St. Anthony and Ashton, including 
  Interstate 15 and U.S. Highway 20. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ017-020>022-021100-
/O.CON.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, Pocatello, Malad City, Oakley, and Rockland
157 PM MDT Sun Apr 1 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* IMPACTS/TIMING...Potential for strong and damaging winds 
  Monday morning through Monday afternoon. Very strong cross 
  winds on US 93 through Shoshone, US 26 through Richfield, and 
  Interstate 15 from Pocatello to Idaho Falls. Areas of blowing 
  dust may reduce visibilities at times. Road closures are 
  possible. 

* WINDS...Sustained west winds 35 to 45 mph with gusts to near 60
  mph possible. 

* LOCATIONS...Interstate 84 through Sublett and Interstate 86 
  from Burley to Pocatello and Interstate 15 north to Idaho Falls.
  U.S. Highways 20 and 26 including Idaho National Labs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
165 
WWUS75 KPIH 020841
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
241 AM MDT Mon Apr 2 2018

IDZ017-020>022-022100-
/O.UPG.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/
/O.NEW.KPIH.HW.W.0001.180402T1200Z-180403T0100Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, Pocatello, Malad City, Oakley, and Rockland
241 AM MDT Mon Apr 2 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

The National Weather Service in Pocatello has issued a High Wind
Warning, which is in effect from 6 AM this morning to 7 PM MDT
this evening. The High Wind Watch is no longer in effect. 

* IMPACTS/TIMING...Strong and damaging winds are expected later
  this morning through early evening. Very difficult driving
  conditions for large and or light load vehicles are likely.
  Where topsoil is exposed and dried out, blowing dust is
  possible. The potential for some wind damage, especially trees,
  exists. A few power outages cannot be ruled out as well. 

* WINDS...Sustained west winds 35 to 45 mph with gusts around 60
  mph. 

* LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, rexburg,
  Malad City and the INL Complex. This includes Interstate 84 from
  near Burley to the Utah border, Interstate 86, U-S 20 and 26
  across the Arco Desert and INL, U-S 93, Idaho 24, Idaho 75 and
  Idaho 81.  
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ023>025-022100-
/O.EXB.KPIH.WI.Y.0010.180402T1200Z-180403T0100Z/
Caribou Highlands-Cache Valley/Idaho Portion-
Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, Preston, and Montpelier
241 AM MDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 6 AM this morning to 7 PM MDT
this evening. 

* IMPACTS/TIMING...Strong winds will increase this morning and
  persist into early evening. Difficult driving conditions for
  large and or light load vehicles are likely. Pockets of blowing
  dust are possible where topsoil is exposed and dried out. Where
  snow happens to fall, pockets of blowing and drifting snow is
  possible. This is more likely at higher elevations. 

* WINDS...25 to 35 mph. Gusts to 35 mph at lower elevations and up
  to 45 mph in the mountains. Locations closer to the Snake Plain
  will see sustained winds up to 40 mph with gusts approaching 50
  to 60 mph at times. 

* LOCATIONS...Lava Hot Springs, Soda Springs, Preston, Bear Lake,
  Henry and Chesterfield. This includes Interstate 15 south of
  Pocatello, U-S 30, U-S 91, U-S 89, Idaho 34 and Idaho 36. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ019-022100-
/O.CON.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
241 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON...

* IMPACTS/TIMING...Strong winds will increase this morning and
  persist into Monday afternoon. Difficult driving conditions for
  large and or light load vehicles are likely. Reduced
  visibilities from pockets of blowing dust are possible where
  topsoil is bare and dried out. Where snow happens to fall, low 
  visibility due to blowing snow is also possible. 

* WINDS...25 to 35 mph with gusts around 45 mph.

* LOCATIONS...Dubois, St. Anthony, Ashton, Driggs and Tetonia.
  This includes Interstate 15, U-S 20, Idaho 32, and Idaho 33.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
644 
WWUS75 KPIH 022025
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
225 PM MDT Mon Apr 2 2018


IDZ017-020>022-030100-
/O.CON.KPIH.HW.W.0001.000000T0000Z-180403T0100Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, Pocatello, Malad City, Oakley, and Rockland
225 PM MDT Mon Apr 2 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* IMPACTS/TIMING...Strong and damaging winds gusting up to 60 mph
  are occurring and expected through early evening. Very 
  difficult driving conditions for large and or light load 
  vehicles are likely. Where topsoil is exposed and dried out, 
  areas of low visibility in blowing dust is possible. The 
  potential for some wind damage, especially trees, exists. A few 
  power outages cannot be ruled out as well.
  

* WINDS...Sustained west winds 35 to 45 mph with gusts around 60 
  mph. 

* LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, rexburg, 
  Malad City and the INL Complex. This includes Interstate 84 
  from near Burley to the Utah border, Interstate 86, U-S 20 and 
  26 across the Arco Desert and INL, U-S 93, Idaho 24, Idaho 75 
  and Idaho 81. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ019-030100-
/O.EXT.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
225 PM MDT Mon Apr 2 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong and gusty winds will persist until 7 PM
  this evening. Difficult driving conditions for large and or 
  light load vehicles are likely. Reduced visibilities from 
  pockets of blowing dust are possible where topsoil is bare and 
  dried out. Where snow happens to fall, low visibility due to 
  blowing snow is also possible. 

* WINDS...25 to 35 mph with gusts around 45 mph.

* LOCATIONS...Dubois, St. Anthony, Ashton, Driggs and Monida Pass.
  This includes Interstate 15, U-S 20, Idaho 32, and Idaho 33. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ023>025-030100-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/
Caribou Highlands-Cache Valley/Idaho Portion-
Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, Preston, and Montpelier
225 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong and gusty winds will persist into early
  evening. Difficult driving conditions for large and or light 
  load vehicles are likely. Pockets of blowing dust are possible 
  where topsoil is exposed and dried out. Where snow happens to 
  fall, pockets of blowing and drifting snow is possible. This is 
  more likely at higher elevations. 

* WINDS...25 to 35 mph. Gusts to 35 mph at lower elevations and 
  up to 45 mph in the mountains. Locations closer to the Snake 
  Plain will see sustained winds up to 40 mph with gusts 
  approaching 50 to 60 mph at times. 

* LOCATIONS...Lava Hot Springs, Soda Springs, Preston, Bear 
  Lake, Henry and Chesterfield. This includes Interstate 15 
  south of Pocatello, U-S 30, U-S 91, U-S 89, Idaho 34 and Idaho 
  36. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
690 
WWUS75 KPIH 030050
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
650 PM MDT Mon Apr 2 2018


IDZ017-020>022-030200-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-180403T0100Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, Pocatello, Malad City, Oakley, and Rockland
650 PM MDT Mon Apr 2 2018

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

Widespread very strong winds have diminished across the region,
and will continue to rapidly diminish through the evening.
Therefore the High Wind Warning will be allowed to expire. A few 
locations may continue to see wind gusts approach 50 mph through 9
PM MDT. Travelers should continue to exercise caution while
driving through the region this evening. 

$$

IDZ019-030200-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/
Upper Snake Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
and Victor
650 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds have turned northwest and begun to decrease early this
evening. Therefore the Wind Advisory will be allowed to expire. A
few locations may continue to see gusty crosswinds, especially
along US 20 between Idaho Falls and Arco. Please continue to be
cautious while driving through the region this evening.

$$

IDZ023>025-030200-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/
Caribou Highlands-Cache Valley/Idaho Portion-
Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, Preston, and Montpelier
650 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

A few locations may continue to see very gusty winds through 9 PM
MDT this evening. However, widespread strong winds should diminish
rapidly through the remainder of the daylight hours. Drivers
should continue to be cautious for gusty crosswinds through the
remainder of the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:58 AM MDT, 9 minutes earlier.

Area forecast discussion, Apr 1, 2:58 AM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
258 AM MDT Sun Apr 1 2018

.SHORT TERM...Tonight through Tuesday Night.

Low pressure system is departing the area this morning. May still
see a stray shower along the Wyoming border this morning, otherwise
expect dry weather for the rest of the area this morning. By this
afternoon, moisture begins to increase ahead of a powerful cold
front. Showers will increase late this afternoon and this evening
across the central Idaho mountains and along the Wyoming border.
Snow levels will be above 6500 feet. The Stanley area down to Galena
Summit along with the Island Park area could pick up a couple inches
of snow late tonight and Monday morning. The cold front quickly
races through southeast Idaho Monday Morning. Its looking
increasingly likely that very strong winds will accompany the front
and stick around for a good part of the day on Monday. Have expanded
the high wind watch in both time and area. Original timing captured
the peak time of the event, but wanted to add a buffer. Included the
stretch from the I-84/86 split down to the Utah border as well. Am
very concerned about strong cross winds which could close I 84 along
that stretch. Also expanded the watch into the greater Idaho Falls
and INL areas. Looks like very strong winds in the morning there
before winds switch to the northwest in the afternoon behind a
secondary wind shift line. Finally added the upper Snake highlands
to a wind advisory to account for advisory level winds probably
extending as far north as Ashton. Some light snow is possible above
6500 feet across southeast Idaho in the morning, may possibly affect
Georgetown Summit and Emigration Pass with an inch or two Monday
morning. Winds and showers should diminish Monday evening across the
region. Tuesday looks mostly dry across the area, with breezy but
much lighter winds for Tuesday afternoon.

Valle

.LONG TERM...Wednesday through Sunday. Occasional showers continue
Wednesday and Thursday as moisture slowly increases from the
Pacific. The question still remains just how much as the GFS appears
to be wet vs the ECMWF. Either way, most of what falls will be in
the mountains vs Snake Plain. The chance of rain and very high
mountain snow increases Friday into Saturday as we are looking a big
surge of Pacific moisture (strongest Saturday) moving into Idaho.
With the potential for some pretty good rain and snow levels peaking
at 8500-9500ft, we are setting ourselves up for another scenario
where we could see increasing river/stream levels and rain on snow
leading to sheet flooding.  Is this a slam dunk?  Not quite, but
confidence remains higher than normal for this far out until we
something change. Above average temperatures obviously persist until
that storm moves through Saturday. Keyes

&&

.AVIATION...We've had MVFR/IFR conditions early this morning as
pockets of rain or snow have been moving across eastern Idaho. As we
head past sunrise, most of this will be in eastern highlands. This
could potentially impact KDIJ. The current TAF has VFR weather which
is likely the prevailing condition with showers or at least VCSH.
There could be times where a heavier shower or pocket of rain moves
over the airport and could drop ceilings or visibility to MVFR.
Something to keep in mind for later today. KIDA, KPIH, and KBYI
should NOT see any more showers or VCSH after this morning's round
of precipitation shifts east. Even with some afternoon clouds
redeveloping, look for VFR weather at those airports.  KSUN will
likely follow suit, but there could a couple of afternoon showers in
surrounding mountains (especially north and west) which could impact
approach to the airport. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday morning through Monday evening for
IDZ017-020>022.

Wind Advisory from 6 AM to 3 PM MDT Monday for IDZ019.

&&

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.